Dizzy spells and feeling faint. - The Roy Castle Lu...

The Roy Castle Lung Cancer Foundation

4,734 members2,851 posts

Dizzy spells and feeling faint.

Loimie profile image

Hello everyone, I wondered if anyone can help. Last couple of weeks been feeling dizzy, as though I might faint, bit of tingling down arms and missed heart beat, that's a bit rapid

It comes on same time of day, early evening but not every day. Could it be the cancer, but wouldn't it happen all the time if it was. Then I think medication Morphine or Co-codamol.

I didn't experience it before my immunotherapy so is it that. I'm worried that if it is Dr Summer will stop the treatment, so I' don't want to say anything.

I get really frightened when it happens which makes it worse. When I lie down it eases off. Or is it a panic attack.

Sorry to go on but I'm scared.

Xxxx

10 Replies

Hi Pam sorry to hear your still having problems. My only advice is when on immunotherapy and you have any side effects you really should inform your team. I would contact if you have one the 24 hour help line. Your symptoms maybe something or nothing to do with the immunotherapy. Better to be safe than sorry. I can understand your fear they may stop your treatment they may or may not and if they do maybe for a short period. Please check this out and let us know how it goes please xx

Loimie profile image
Loimie in reply to Ollie13

Thanks so much Ollie, yes I will contact them. I feel fine at the moment, it usually starts around tea time. Hope you doing ok, take care. Pam xx

Hi Loimie

Your symptoms may not necessarily be cancer related, it may be symptoms of anxiety, especially if it becomes worse when you are frightened by them.

However we would advise that any new or change in symptoms to always have them checked out, it is better to address this now, find the reason why you are experiencing this and manage the symptoms.

If it is related to side effects of the Immunotherapy, it does not always mean that your treatment will be stopped, unless the symptoms become severe or there are any changes in your blood tests. Sometimes to allow the body to recover, the immunotherapy may be paused and then can be restarted. Do mention to the oncology team and let them assess your symptoms.

When you feel these symptoms you may like to try some breathing techniques to see if it is anxiety and can improve your symptoms. If you breathe through your nose for a count of 3 or 4 whatever you can manage and exhale through your mouth for a count of 6 or 8, repeat this a few times and you may notice that you feel more relaxed and observe if the symptoms have resolved.

This link from the NHS details the symptoms of anxiety that you may find of interest: nhs.uk/every-mind-matters/m...

Please do get checked out, for your own peace of mind. You do not want to add any more stress during your treatment worrying about symptoms that you have when they may be easily managed.

If you would like to discuss anything you can either email us at lungcancerhelp@roycastle.org or call our free phone nurse led helpline number on 0800 358 7200

Kind regards

The Roy Castle Support Team

Many thanks for your help and advice, it means a lot to know someone's always there.

Morning Pam,I hope you've been feeling a little better?

As others have said, I do think your oncology team will be really supportive and give you the best advice, and the advice in this thread to always tell them everything going on is so important.

For what my opinion is worth, I'd agree with you that because it happens at the same time and not every day, its more likely to be an anxiety symptom rather than a drug or cancer symptom. These tend to be there all the time or come and go but not to a regular schedule!

You could also talk to someone like a Macmillan or Maggie's counsellor (online through their website if you don't have a centre near you) and get some help with managing anxiety.

As you know, I don't have cancer, but in those early weeks after my husband's diagnosis, when our lives were in turmoil, I had some very weird anxiety symptoms, very similar to yours as well as some strange things with my eyesight. They were very uncomfortable and it took me a while to realise they were coming from my anxiousness (obviously I didn't have to worry about it being caused by any drugs). It seems crazy now that I didn't realise at first that it was my mental health!

Thinking of you,

Sarah x

Loimie profile image
Loimie in reply to sassassas

Hello Sarah, thank you so much for your reply. Yes I'm pretty certain it's anxiety/ stress. Like you I've had some eye issues! Went to opticians yesterday. When I feel it coming on, I do some relaxation and breathing from one of the apps recommended on here, one's UCLA and the other is Healthy Minds. Seems to help, didn't have a 'do' last night! Hope you are OK, can I ask how your husband is? Best wishes Pam

sassassas profile image
sassassas in reply to Loimie

Thanks Pam, hopefully knowing its most likely anxiety will help reduce the anxiety!

My husband is doing really well, thank you. He had a video call with his oncologist yesterday (as he has his next immuno scheduled for next week) and it was such a positive discussion, we're both feeling really upbeat ❤️. We'd never have imagined its possible to have a stage 4 diagnosis and yet be able to live life so well just a few months later. Love to you and your family, Sarah x

Loimie profile image
Loimie in reply to sassassas

That's so lovely and a joy to hear Sarah. Sending my love and best wishes to you and your family. Pam xxx

Hi Loime, I have long since completed immunotherapy at one I had a two month break as it upset my liver but then after a short cause of dexamethasone it resolved and I was able to carry on with the treatment .You do need to let your team know about this new problem at least they can investigate it to put your mind at rest .Good luck Diane

Loimie profile image
Loimie in reply to diane55

Hello Diane, thank you for your reply. I hope you are doing well. I haven't had any side effects yet from immunotherapy but only had my second, so may well have some. Not had a dizzy spell for two days now but I will let my nurse know. Wishing you all the best.

You may also like...